Format

Send to

Choose Destination
Clin Neuropharmacol. 2003 May-Jun;26(3):119-21.

Cholinergic-dopaminergic imbalance in Pisa syndrome.

Author information

1
Department of Neurology, Hospital Universitario Doce de Octubre, Madrid, Spain. avgalende@yahoo.es

Abstract

Pisa syndrome is a rare type of truncal dystonia. Its development is associated commonly with neuroleptic treatment, but there are rare idiopathic cases or those related to neurodegenerative disorders. Recently, an association between cholinesterase inhibitors and Pisa syndrome has been described. The authors report two patients, one with Alzheimer's disease treated with risperidone and another with Parkinson's disease who presented this kind of dystonia after donepezil initiation. In the first patient the condition resolved after discontinuation of risperidone, and in the second one the condition resolved when donepezil was withdrawn. In patients with pharmacologic or degenerative dopaminergic neurotransmission disorders, cholinergic excess may induce this peculiar type of dystonia.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center